Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 6, 2005, 4:58 PM EDT for York County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 6, 2005, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:55 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 062058 SVRCTP PAC133-062145- /O.NEW.KCTP.SV.W.0045.050606T2058Z-050606T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 PM EDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 545 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROGUE...OR 8 MILES EAST OF RED LION...AND MOVING SOUTHEAST AT 25 MPH. THE MAIN THREAT IS A HIGH WIND GUST. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUNNYBURN AROUND 510 PM EDT... DELTA AROUND 520 PM EDT... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4001 7653 3971 7674 3972 7615 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:27 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 6, 4:27 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT MON JUN 6 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... COLD FRONT NOW ENTERING WESTERN PA. SEVERE WEATHER WILL CONTINUE AHEAD OF IT IN WARM MOIST AIR AS ATMOSPHERE HAS PLENTY OF CAPE TO WORK WITH. WIDESPREAD SEVERE WEATHER REPORTS THROUGHOUT THE DAY WITH NUMEROUS LSRCTP/S ALREADY ISSUED AND MORE ON THE WAY. TWO SVR WX WATCHES CONTINUE FOR CENTRAL PA...AND MULTIPLE EVENING UPDATES WILL BE ISSUED TO ZFP TO DROP WATCHES AND ADJUST WORDING AS NECESSARY. WEATHER SETTLES DOWN LATE TONIGHT AS DRIER AND MORE STABLE AIR MOVES IN...THEN A QUIETER PERIOD OF WEATHER FOR MUCH OF THE WEEK WITH JUST A SLIGHT CHANCE FOR TSTORMS ACROSS THE NORTH. SORRY FOR THE BRIEFNESS...BUT TIME IS LIMITED TODAY DUE TO SIGNIFICANT SEVERE WEATHER OUTBREAK. && .LONG TERM (THURSDAY THROUGH MONDAY)... LONG AND STILL ONGOING SEVERE WEATHER EVENT PRECLUDED LOOKING AT MUCH FOR THE EXTENDED...SO BASICALLY FOLLOWED HPC GUIDANCE FOR THIS FORECAST PACKAGE. && .AVIATION... ROUND 2 OF SEVERE CONVECTIVE WEATHER WILL BE ADVANCING EAST ACROSS CENTRAL PENN AND THE SUSQ VALLEY FROM 19 TO 23Z. GENERAL LOW END VFR WITH AREAS OF MVFR IN 5SM HZ WILL BE FOUND THROUGH THE EARLY EVENING WITH A 30 MINUTE PERIOD OF IFR IN A LINE OF +TSRA WITH POSSIBLE WESTERLY WIND GUSTS OF 50 TO 60 KT AT A FEW TAF SITES. SLIGHTLY DRIER AIR WILL FOLLOW FROM LATE EVENING ON WITH DIMINISHING WIND AND MAINLY CLEAR SKIES LATER TONIGHT THROUGH TUESDAY. GOOD RADIATIONAL COOLING COUPLED WITH THE LEFTOVER LLVL MOISTURE FROM TODAYS RAINFALL WILL LEAD TO AREAS OF IFR IN 1/2SM FG AND BKN-OVC004-008 CIGS FROM 08-12Z. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...LAMBERT
Hazardous weather outlook, Jun 6, 3:34 AM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 AM EDT MON JUN 6 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061727- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 334 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 4:10 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT MON JUN 6 2005 PAZ026-062115- HUNTINGDON- 410 PM EDT MON JUN 6 2005 ...SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT HUNTINGDON COUNTY THROUGH 430 PM... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RAYSTOWN LAKE...MOVING EAST AT 25 MPH. THE STORM WAS INCREASING IN INTENSITY RAPIDLY. THE THUNDERSTORM WILL BE NEAR HUNTINGDON AROUND 420 PM... MAPLETON...ORBISONIA...AND SHADE GAP AROUND 425 PM...MILL CREEK AND SHIRLEYSBURG AROUND 430 PM. WIND GUSTS TO 70 MPH AND LARGE HAIL ARE POSSIBLE WITH THIS STORM. TAKE SHELTER IN A STURDY BUILDING. FORECASTER: DANGELO
Local storm report, Jun 6, 4:17 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
417 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 6 S PORT MATILDA 40.71N 78.05W
06/06/2005 0.75 INCH HUNTINGDON PA PUBLIC
TREES DOWN
&&
RTHLocal storm report, Jun 6, 4:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BOSWELL 40.16N 79.03W
06/06/2005 SOMERSET PA EMERGENCY MNGR
TREES DOWN NORTH OF ROUTE 30 ALONG ROUTE 219 BETWEEN
BOSWELL AND DAVIDSVILLE.
0345 PM TSTM WND DMG GETTYSBURG 39.83N 77.23W
06/06/2005 ADAMS PA COUNTY OFFICIAL
911 CENTER REPORTS NUMEROUS TREES DOWN COUNTYWIDE.
&&
AXMLocal storm report, Jun 6, 4:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG HERNDON 40.71N 76.85W
06/06/2005 NORTHUMBERLAND PA EMERGENCY MNGR
LARGE TREE LIMBS DOWN
0211 PM TSTM WND DMG SHAMOKIN 40.79N 76.55W
06/06/2005 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN ON CARS
&&
RTHLocal storm report, Jun 6, 4:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG DAVIDSVILLE 40.23N 78.94W
06/06/2005 SOMERSET PA EMERGENCY MNGR
TREES AND WIRES DOWN
&&
RTHLocal storm report, Jun 6, 4:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG MOUNT HOLLY SPRINGS 40.11N 77.18W
06/06/2005 CUMBERLAND PA TRAINED SPOTTER
TREES DOWN
&&
RTHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:27 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 33 min |
| Jun 6, 9:36 AM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 54 min |
| Jun 6, 10:05 AM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 70 min |
| Jun 6, 10:26 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter | 79 min |
| Jun 6, 11:01 AM EDT | Severe Thunderstorm Warning | CTP | Centre | 29 min |
| Jun 6, 11:05 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 70 min |
| Jun 6, 11:21 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 69 min |
| Jun 6, 11:24 AM EDT | Severe Thunderstorm Warning | CTP | Centre | 66 min |
| Jun 6, 11:37 AM EDT | Tornado Warning | CTP | Tioga | 53 min |
| Jun 6, 11:54 AM EDT | Severe Thunderstorm Warning | CTP | Clinton | 51 min |
| Jun 6, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 69 min |
| Jun 6, 12:13 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 62 min |
| Jun 6, 12:26 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 49 min |
| Jun 6, 12:28 PM EDT | Severe Thunderstorm Warning | CTP | Perry, Sullivan | 62 min |
| Jun 6, 12:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 61 min |
| Jun 6, 12:49 PM EDT | Tornado Warning | CTP | Lycoming | 11 min |
| Jun 6, 1:00 PM EDT | Tornado Warning | CTP | Sullivan | 45 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | CTP | York | 65 min |
| Jun 6, 1:40 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 80 min |
| Jun 6, 1:46 PM EDT | Tornado Warning | CTP | Perry | 29 min |
| Jun 6, 1:56 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 49 min |
| Jun 6, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 82 min |
| Jun 6, 2:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 64 min |
| Jun 6, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 88 min |
| Jun 6, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 54 min |
| Jun 6, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland | 58 min |
| Jun 6, 3:09 PM EDT | Tornado Warning | CTP | Cambria | 40 min |
| Jun 6, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Franklin, Huntingdon | 78 min |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland | 66 min |
| Jun 6, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 65 min |
| Jun 6, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 56 min |
| Jun 6, 4:21 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 39 min |
| Jun 6, 4:23 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 6, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 76 min |
| Jun 6, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 24 min |
| Jun 6, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jun 6, 4:42 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 6, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 67 min |
| Jun 6, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 48 min |
| Jun 6, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 60 min |
| Jun 6, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 54 min |
| Jun 6, 5:33 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 57 min |
| Jun 6, 5:35 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
| Jun 6, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 38 min |
| Jun 6, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 80 min |
| Jun 6, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 6, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 67 min |
| Jun 6, 6:52 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 53 min |
| Jun 6, 6:54 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.